Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

Child having high fever. Giving Paracetamol. Need suggestion

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 1649 Questions
Hi doctor , my 7 month old hAs been having fever 101 since yesterday evening . I have administered paracetamol and giving sponge baths.. But it comes down to 100.6 and then flares up again
Posted Thu, 7 Nov 2013 in General Health
Answered by Dr. Lohit K 1 hour later
Brief Answer:
Continue paracetamol, proper tepid sponging. Evalu

Detailed Answer:
Hi thanks for using XXXXXXX

I went through the query and understand your concern.

Your child may be suffering from viral or bacterial infection. If viral, the symptomatic therapy will help and if bacterial infection then needs further evaluation and antibiotics.

For now continue paracetamol in prescribed dose depending on the presence of fever. Give adequate rest and plenty of oral fluids. Tepid sponging should be done for whole body with body warm water and under open space. This will help to reduce temperature. You can also try paracetamol suppository under guidance if temperature raises more than 102, this will have faster/better effect than oral. If the fever is not getting back even after 48 hours consult your Pediatrician for further evaluation. May require blood test based on clinical presentation for diagnosis.

I will be concerned if your child suffers from any other problem, and if develops any of the warning signs like Vomiting, loss of consciousness and seizures then needs urgent management.

So I advice you to continue the above measures and consult your doctor once for examination and further management.
Hope this information is informative and helpful to you. Feel free to ask if any related query and I will be glad to answer them.

Wish you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor